Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Lipodistrophy Suppliments
Jul 14, 2007

I am hiv+ and suffer from Lipodistrophy. I have 980 CD4 count and have been undectable for over a year. I am in my mid 30's and owrkout 5x's/week and quite muscular all over EXCEPT for my stomach. I run everyday on treadmill and do over 300 situps everyday. I eat healthy and very concsious of protein, good carbs, vitamins, ect. Is there anything you can reccomend for me? I have tried: CLA, L-Carnetine, fatburners,fishoils, vitamins, yata, yata, yata but I never follow though becaue I become discouraged at NO RESULTS in my stomach. After I eat I always fell pregnanat. I was on serotism grwoth hormones for 3 onths but no longer have ins that can cover it. I didnot take it long enough to see results although it did make me really stringer at gym and extremley horny. This consition is killing my slef-esteem and quality of life. Please HELP!

Response from Dr. Daar

Based upon what you have written it would appear that you are attributing your abdominal "fat" to lipodystrophy. Certainly one potential manifestation of this syndrome has been fat accumulation in the mid section. Frankly it is controversial as to whether this is as specific to HIV and/or its therapy as is the case with the fat loss syndromes. Moreover, it can be difficult to distinguish between the fat accumulation attributed to HIV with fat gain that is common amongst adults. Even people without HIV complain of this problem and the difficulty in managing it with diet and exercise.

Unfortunately, whether it is related to HIV, HIV therapy or something else there is no easy solution. Diet and exercise remains the first line of therapy and everything else is largely investigations. Growth hormone has been shown in studies to reduce central fat in many people, and for what it is worth the effect is clearly seen within 3 months in most individuals. It is worth noting that this drug is not approved for this indication and must be used with caution due to well known side effects. In any event, I would encourage you to talk to your primary provider about both your condition as well as the effect it is having on your self esteem.

Best, Eric


Previous
Vaccine
Next
Should i stop bactrimel...?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement